I'm not sure why you think a beta blocker would be harmful. A beta blocker will bring your heart rate down. The beta blocker would be better for you than leaving it at 140 bpm, which puts extra strain on it.
Do you have a Free T3 result? What's the reference range for the FT4? Ranges vary lab to lab and have to come from your own report.
No, beta blocker aren't harmful, you can take it without any fears. Actually, a lot of people take it right before they're gonna do a public speech or something that they know will make them nervous. The beta blocker stops them from trembling, since it slows down the heart beat and helps with panicky breathing, making it easier to speak. It has been a godsend for many who wouldn't have been able to go trough college or such otherwise.
The only thing is that it can be hard to exercise, it's hard to get the heartbeat up. A normal jog can feel heavy and hard to manage. But if your normal heartbeat is very high on it's own it might not be a problem for you anyways. You just have to try.
O, and one more thing. Beta blocker, like Inderal, can cause hair loss ( I'm obsessed with hair loss right now, since I'm experiencing it myself right now, sorry, lol) But, it's like with everything, individual. And not permanent. So I'll say give it a try! It must be exhausting for you with a constant racing pulse.
I don't have a free T3 and the range for free Thyroxine is .7-2.0 so I am not that high but I am experiencing the symptoms. My concern about the Beta Blocker is that my heart rate isn't always high only when I experience increased anxiety and panic. I wore a holter monitor for a few days a year ago and it measures my heart rate while sleeping at 48. I am concerned a beta bblocker will put me at a dangerously low number.
Tests done a year ago, would be outdated now, and most likely when your heart rate was measured at 48 while sleeping, you weren't having a hyper episode, or anxiety attack. That low heart rate is a hypo symptom; are you swinging back and forth?
When I was really hypo, my heart rate went into the 30's when I slept and I was still put on a beta blocker because even though the hr was quite slow, I had horrible pounding, with anxiety. The beta blocker helped with that, as well.
Do you have Hashimoto's? While Hashimoto's is, typically, associated with hypothyroidism, early stages can be characterized by periods of hyper and/or normal, before the thyroid finally "poops out" and becomes permanently hypo.
The heart monitor was a year ago and at that time my TSH was normal. Im was having SVT but they were benign. This hyperthyroidism is very recent. I have an appointment on November 1st with an endocrinologist to see what is causing it. What dosage of Beta blocker did you take? I'm glad it helped you.
Okay, so there was quite a long period between the heart monitor and your current episode of hyper. If your heart rate is currently over 140, that's putting quite a strain on your heart and it would be in your best interest to bring it down.
I started out on 20 mg Atenolol, in late 2008; was on that for about a year, and it, ultimately, slowed my heart rate too much, so we dropped it to 10 mg, which I was on until early this year, when I asked my doctor if I really needed it. We looked over all my records and decided that I'd be okay without it.
A lot of people are able to get off beta blockers, at some point, just like I did.